MAUDE Adverse Event Report: BECKMAN COULTER ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

BECKMAN COULTER ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Catalog Number A13422
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not supply the patients' demographics such as age, date of birth, sex and weight.A beckman coulter (bec) field service engineer (fse) was not dispatched to the customer's site.No hardware errors, flags or other assay issues were reported in conjunction with this event.There is no evidence that the access free t3 reagent was returned for evaluation.Beckman coulter has determined through customer feedback and internal testing that the access free t3 reagent lots greater than or equal to 524087 manufactured after june2015 and reagent lots greater than or equal to 570090 manufactured after august2015, demonstrates an upward shift of 10-14% in the patient s results across the reference interval when compared to the results generated with reagent lots manufactured prior to the june 2015 production lots.This change is expected to be maintained for all future lots.Field safety notice - fsn #28096 and field action - fa#28096 were circulated to all affected customers worldwide via hard copy distribution starting from 09jun2016, through e-mail 10jun2016, and distribution started in (b)(4) on 17th june.Per field safety notice customers using affected access free t3 lots greater than or equal to 524087 and greater than or equal to 570090 are instructed to discontinue using these lots until the laboratory either: verifies that current in use access free t3 reference interval is appropriate; or adjusts or established a reference interval.Appropriate geographies national competent authorities have been informed of this field safety corrective action.All mdrs associated with this report are: 2122870-2016-00520, 2122870-2016-00521, 2122870-2016-00522.
 
Event or Problem Description
The customer reported obtaining elevated free triiodothyronine (access free t3) results for three patients on their unicel dxi 800 access immunoassay system (serial number (b)(4)) that were discordant to one other methodology and the patients' clinical files.The initial access free t3 results recovered above the customer's normal reference range.The customer analyzed the patients' samples on one alternate methodology (abbott free t3) and obtained discordant, lower free triiodothyronine results.The access free t3 results were reported outside the laboratory.There was no report of patient injury or change in patient treatment associated with this event.This report addresses the results obtained on (b)(6) 2016 for one patient, (designated as patient 1).Mdr 2122870-2016-00521 addresses the results obtained on (b)(6) 2016 for two patients, (designated as patient 2 and patient 3).Mdr 2122870-2016-00522 addresses the results obtained on (b)(6) 2016 utilizing a different lot number of access free t3 reagent for the patient designated as patient 2.Calibration, qc (quality control), and system check were performing within assay and instrument specifications at the time of the event.No hardware errors or other assay issues were reported in conjunction with these events.The type of patient sample and collection tube was not provided.The samples were centrifuged at 3000 rpm (revolutions per minute) for 6 minutes at 24 degrees celsius.No issues with sample integrity were reported by the customer in association with this event.

Brand Name
ACCESS FREE T3 REAGENT
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6078477
Report Number2122870-2016-00520
Device Sequence Number16265438
Product Code CDP
UDI-Device Identifier15099590201661
UDI-Public(01)15099590201661(17)161130(11)NO-DATA(10)534080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue NumberA13422
Device Lot Number534080
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2016
Initial Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2108-2016
Patient Sequence Number1